Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 8, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Apr 5, 2011, 11:54 AM EDT for 8 counties in North Carolina. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2011, 11:54 AM EDT (15:54 UTC)
- Expired
- Apr 5, 2011, 1:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Craven County, NC, Dare County, NC, Hyde County, NC, Jones County, NC, Pamlico County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 133 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 12:10 PM EDT | TSTM WND DMG | Aurora, NC | LARGE BRANCHES DOWN... REPORTED BY BLOUNTS CREEK FIRE DEPARTMENT NEAR AURORA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1155 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 436 m²/s²
- 0-3 km storm-relative helicity
- 450 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 15.1
The text
As transmitted, in the capitals the NWS used until 2016.
430
WUUS52 KMHX 051554
SVRMHX
NCC013-049-055-095-103-137-177-187-051700-
/O.NEW.KMHX.SV.W.0008.110405T1554Z-110405T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1154 AM EDT TUE APR 5 2011
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JONES COUNTY IN EASTERN NORTH CAROLINA
WASHINGTON COUNTY IN EASTERN NORTH CAROLINA
TYRRELL COUNTY IN EASTERN NORTH CAROLINA
DARE COUNTY IN EASTERN NORTH CAROLINA
EASTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
PAMLICO COUNTY IN EASTERN NORTH CAROLINA
EASTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA
HYDE COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 100 PM EDT
* AT 1149 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM MACKEYS TO
MAYSVILLE...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
PLYMOUTH TO 14 MILES SOUTHWEST OF JAMES CITY...MOVING EAST AT 75
MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CAMP BRYAN...PRESCOTT...
CHERRY BRANCH...WOODLEY...
NORTH HARLOWE...LEVELS...
FORT LANDING...NEWFOUNDLAND...
FAIRFIELD...HYDELAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
&&
LAT...LON 3522 7553 3562 7588 3481 7719 3594 7666
3599 7605 3566 7604 3600 7570 3590 7562
3591 7562 3600 7569 3600 7563
TIME...MOT...LOC 1554Z 270DEG 64KT 3592 7654 3494 7710
$$
82 follow-up statements
330
WWUS52 KMHX 051622
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1222 PM EDT TUE APR 5 2011
NCC103-051632-
/O.CAN.KMHX.SV.W.0008.000000T0000Z-110405T1700Z/
JONES NC-
1222 PM EDT TUE APR 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JONES COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF JONES COUNTY
AND THE WARNING IS NO LONGER IN EFFECT.
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
LAT...LON 3522 7553 3562 7588 3533 7638 3550 7659
3553 7648 3553 7661 3533 7660 3526 7647
3500 7689 3505 7699 3497 7693 3486 7711
3594 7666 3599 7605 3566 7604 3600 7564
3599 7563 3557 7578
TIME...MOT...LOC 1622Z 271DEG 56KT 3581 7627 3484 7688
$$
NCC013-049-055-095-137-177-187-051700-
/O.CON.KMHX.SV.W.0008.000000T0000Z-110405T1700Z/
WASHINGTON NC-TYRRELL NC-DARE NC-BEAUFORT NC-PAMLICO NC-CRAVEN NC-
HYDE NC-
1222 PM EDT TUE APR 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT
FOR HYDE...EASTERN CRAVEN...PAMLICO...EASTERN BEAUFORT...DARE...
TYRRELL AND WASHINGTON COUNTIES...
AT 1218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CRESWELL TO 9 MILES SOUTH OF CROATAN...OR
ALONG A LINE EXTENDING FROM 22 MILES SOUTHEAST OF EDENTON TO 6 MILES
SOUTHWEST OF HAVELOCK...MOVING EAST AT 60 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... GERMANTOWN...
HOBUCKEN...LEVELS...ROSE BAY...KILKENNY...NEWFOUNDLAND...FRYING PAN
LANDING...ALLIGATOR...GUM NECK...FAIRFIELD...FORT LANDING...
SWANQUARTER...SWINDELL FORK...CENTER OF LAKE MATTAMUSKEET...
HYDELAND...CENTER OF DARE COUNTY BOMBING RANGE...MANNS HARBOR...LAKE
WORTH...STUMPY POINT...MANTEO...WANCHESE...NAGS HEAD...CAPE HATTERAS
LIGHTHOUSE AND BUXTON.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3522 7553 3562 7588 3533 7638 3550 7659
3553 7648 3553 7661 3533 7660 3526 7647
3500 7689 3505 7699 3497 7693 3486 7711
3594 7666 3599 7605 3566 7604 3600 7564
3599 7563 3557 7578
TIME...MOT...LOC 1622Z 271DEG 56KT 3581 7627 3484 7688
$$
8848
WWUS52 KMHX 051649
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1249 PM EDT TUE APR 5 2011
NCC013-049-137-177-187-051658-
/O.CAN.KMHX.SV.W.0008.000000T0000Z-110405T1700Z/
WASHINGTON NC-TYRRELL NC-BEAUFORT NC-PAMLICO NC-CRAVEN NC-
1249 PM EDT TUE APR 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRAVEN...PAMLICO...
EASTERN BEAUFORT...TYRRELL AND WASHINGTON COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNINGS HAVE WEAKENED AND MOVED OUT
OF THE AREA SO THE WARNINGS ARE NO LONGER IN EFFECT.
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
LAT...LON 3546 7570 3544 7572 3562 7588 3544 7619
3572 7597 3586 7580 3586 7568 3557 7578
TIME...MOT...LOC 1648Z 271DEG 56KT 3579 7580 3490 7650
$$
NCC055-095-051700-
/O.CON.KMHX.SV.W.0008.000000T0000Z-110405T1700Z/
DARE NC-HYDE NC-
1249 PM EDT TUE APR 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT
FOR EAST CENTRAL HYDE AND CENTRAL DARE COUNTIES...
AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CENTER OF DARE COUNTY BOMBING RANGE TO 68
MILES SOUTHWEST OF CENTER OF DARE COUNTY BOMBING RANGE...OR ALONG A
LINE EXTENDING FROM 6 MILES SOUTHWEST OF MANNS HARBOR TO 13 MILES
SOUTHWEST OF CEDAR ISLAND...MOVING EAST AT 60 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... LAKE WORTH AND STUMPY
POINT.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3546 7570 3544 7572 3562 7588 3544 7619
3572 7597 3586 7580 3586 7568 3557 7578
TIME...MOT...LOC 1648Z 271DEG 56KT 3579 7580 3490 7650
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 10:32 AM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 5, 10:32 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1032 AM EDT TUE APR 5 2011
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE OFF THE COAST THIS AFTERNOON. HIGH
PRESSURE WILL MOVE EAST THROUGH THE AREA WEDNESDAY. THE HIGH WILL
REMAIN OFF THE SOUTHEAST COAST THROUGH THE WEEKEND. A COLD FRONT
WILL APPROACH FROM THE WEST EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 1030 AM TUE...SVR THREAT CONTINUES THIS MORNING RIGHT ALONG
THE FRONT. COULD SEE SOME ISOLATED SVR WIND GUSTS ALONG THE
FRONTAL BOUNDARY WITH STRONG PRESSURE RISES BEHIND IT. OTHERWISE
NO SIG CHANGES TO FORECAST.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
AS OF 230 AM TUE...CLEAR AND MUCH COOLER OVERNIGHT BEHIND THE
FRONT WITH NORTHWEST WINDS AND A DRIER AIRMASS. ONCE AGAIN THE 00Z
MAV/MET GUIDANCE IS CLOSE AND USED A BLEND.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
RELATIVELY TRANQUIL WX CONDITIONS FOR MID TO LATE WEEK WITH FLAT
UPPER RIDGE BUILDING EAST AND SFC HIGH PRES MOVING SOUTH OF THE AREA
THEN OFFSHORE. A COOL START TO WED AND HIGH TEMPS WILL BE BLO NORMAL
AS ANY RETURN FLOW HOLDS OFF TIL LATE IN THE DAY. TEMPS WILL
MODERATE THU AND FRI AS THE RETURN FLOW ESTABLISHES OVER THE AREA.
BACKDOOR FRONT TO THE N WILL SAG S AND MAY REACH NRN TIER FRI NIGHT.
WAVE OF LOW PRES MOVES ALONG THE FRONT THEN OFFSHORE ON SAT WHICH
WILL DRAG THE BNDRY SOUTH ON SAT IN ITS WAKE. THE FRONT MOVES
BACK NORTH LATE SAT/SAT NIGHT WITH RETURN FLOW SETTING UP AGAIN
FOR THE LATTER HALF OF THE WEEKEND AND POSSIBLY INTO EARLY NEXT
WEEK.
CHCS FOR ORGANIZED PCPN APPEAR TO BE SLIGHT THRU MUCH OF THE LONG
TERM FCST PERIOD. BEST OPPORTUNITY MAY BE SAT NIGHT INTO SUNDAY AS
WEAK UPPER LEVEL ENERGY INTERACTS WITH NORTHWARD MOVING WARM FRONT.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /TODAY & TONIGHT/
AS OF 1030 AM TUE...PREDOMINATE VFR CONDITIONS AT THIS
TIME...SLIGHT SVR THREAT CONTINUES THIS MORNING RIGHT ALONG THE
FRONTAL BOUNDARY...WILL CONTINUE TO MONITOR AS A ISOLATED SVR WIND
GUST IS POSSIBLE. DRIER AIR WILL MOVE IN BEHIND THE FRONT. STRONG
WINDS WILL DIMINISH AS WELL BEHIND THE FRONT. WINDS BY LATE
AFTERNOON WILL BE NORTHWEST AROUND 10 KNOTS UNDER SCATTERED CLOUDS
AROUND 4 KFT. BY THIS EVENING EXPECT SKIES TO BE CLEAR WITH A
NORTHWEST WIND AROUND 10 KNOTS.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...
MAINLY VFR THRU THE PERIOD AS HIGH PRES BUILDS SOUTH OF THE AREA
THRU THE END OF THE WEEK. INCREASING LOW LEVEL MOISTURE MAY BRING
SUB-VFR CONDITIONS BY THE WEEKEND.
&&
.MARINE...
SHORT TERM /TODAY & TONIGHT/
AS OF 1030 AM TUE...EXTENDED GALE HEADLINES UNTIL 18Z...WITH
CONTINUED STRONG WINDS AND STRONG PRESSURE RISES BEHIND THE FRONT.
OTHERWISE NO SIG CHANGES AT THIS TIME.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...
NW FLOW WEAKENS AND SEAS WILL BE SUBSIDING BLO SCA CRITERIA EARLY
WED. WINDS WILL BACK TO SW AND STRENGTHEN LATE WED INTO WED NIGHT
AS HIGH PRES PASSES SOUTH OF THE AREA. NOT EXPECTING SCA LEVELS
THRU THE END OF THE WEEK BUT MAY GET CLOSE AT TIMES ESP SOUTHERN
AND CENTRAL WATERS. WINDS SHIFT W/NW FRI NIGHT THEN N/NE ON SAT
AS LOW PRES MOVING ALONG STALLED BNDRY TO NORTH PULLS THE FRONT
SOUTH ALONG THE NC COAST.
&&
.TIDES/COASTAL FLOODING...
AS OF 230 AM TUE...NO CHANGE TO THREE CURRENT ADVISORIES IN
EFFECT. REASONING FROM PREVIOUS SHIFTS STILL VERY SOUND.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NCZ095-
098-103-104.
WIND ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NCZ047-081-095-
103-104.
COASTAL FLOOD ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
NCZ103.
MARINE...LOW WATER ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR AMZ135.
GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR AMZ130-135-150-
152-154-156-158.
&&
SYNOPSIS...HSA
NEAR TERM...HSA/CQD
SHORT TERM...HSA
LONG TERM...BTC
AVIATION...BTC/HSA/CQD
MARINE...BTC/HSA/CQD
TIDES/COASTAL FLOODING...HSAHazardous weather outlook, Apr 5, 10:24 AM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1024 AM EDT TUE APR 5 2011 NCZ095-104-061430- CARTERET-OUTER BANKS HYDE- 1024 AM EDT TUE APR 5 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. WIND ADVISORY. THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS MORNING. THERE IS STILL A THREAT OF ISOLATED DAMAGING WIND GUSTS ALONG THE FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-081-061430- MAINLAND DARE-MAINLAND HYDE- 1024 AM EDT TUE APR 5 2011 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS MORNING. THERE IS STILL A THREAT OF ISOLATED DAMAGING WIND GUSTS ALONG THE FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ046-061430- TYRRELL- 1024 AM EDT TUE APR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS MORNING. THERE IS STILL A THREAT OF ISOLATED DAMAGING WIND GUSTS ALONG THE FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-061430- ONSLOW- 1024 AM EDT TUE APR 5 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS MORNING. THERE IS STILL A THREAT OF ISOLATED DAMAGING WIND GUSTS ALONG THE FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-061430- OUTER BANKS DARE- 1024 AM EDT TUE APR 5 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. COASTAL FLOOD ADVISORY. WIND ADVISORY. THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS MORNING. THERE IS STILL A THREAT OF ISOLATED DAMAGING WIND GUSTS ALONG THE FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044-045-079-080-090>094-061430- MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN- PAMLICO- 1024 AM EDT TUE APR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS MORNING. THERE IS STILL A THREAT OF ISOLATED DAMAGING WIND GUSTS ALONG THE FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 5, 10:44 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1044 AM EDT TUE APR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM TSTM WND DMG 2 E RICHLANDS 34.90N 77.51W
04/05/2011 ONSLOW NC PUBLIC
10 X 10 ALUMINUM SHED DESTROYED ON HOFFMAN FOREST ROAD
NEAR RICHLANDS. TIME BASED ON RADAR.
&&
EVENT NUMBER MHX1100195
DAGSpecial weather statement, Apr 5, 10:52 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1052 AM EDT TUE APR 5 2011 NCZ045-080-092-093-098-051800- WASHINGTON-BEAUFORT-JONES-CRAVEN-ONSLOW- INCLUDING THE CITIES OF...PLYMOUTH...WASHINGTON...RIVER ROAD... MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK... VANCEBORO...JACKSONVILLE 1052 AM EDT TUE APR 5 2011 ...STRONG WINDS EXPECTED OVER THE COASTAL PLAIN REGION BEGINNING AROUND 11 AM... A STRONG COLD FRONT WAS MOVING THROUGH CENTRAL NORTH CAROLINA THIS MORNING. A LINE OF STRONG SHOWERS AND POSSIBLE THUNDERSTORMS HAD DEVELOPED ALONG AND AHEAD OF THE FRONT AND WERE MOVING RAPIDLY NORTHEAST AROUND 50 MPH. EARLIER THIS MORNING THIS FRONT AND ASSOCIATED SHOWERS PRODUCED WIND DAMAGE OVER CHATHAM COUNTY...A WIND GUST TO 47 MPH AT THE NATIONAL WEATHER SERVICE OFFICE IN RALEIGH...AND A TREE DOWN NEAR KNIGHTDALE. THE FRONT AND SHOWERS ARE FORECAST TO BE OVER THE COASTAL PLAIN COUNTIES FROM KENANSVILLE TO WILLIAMSTON BEGINNING AROUND 11 AM AND IN THE JACKSONVILLE...WASHINGTON...AND COLUMBIA AREAS AFTER 12 PM. RESIDENTS ACROSS EASTERN NORTH CAROLINA ARE ADVISED TO MONITOR THE PROGRESS OF THIS FRONT AS IT MOVES ACROSS THE AREA LATE THIS MORNING AND EARLY THIS AFTERNOON. THE FRONT AND SHOWERS WILL PRODUCE STRONG AND POSSIBLY DAMAGING WIND GUSTS DESPITE CONTAINING LITTLE TO NO LIGHTNING.
Local storm report, Apr 5, 11:00 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1100 AM EDT TUE APR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 AM TSTM WND DMG 3 NW OAK CITY 35.99N 77.34W
04/05/2011 MARTIN NC 911 CALL CENTER
TREE DOWN ON HIGHWAY 125 NORTHWEST OF OAK CITY
0545 AM TSTM WND DMG WALSTONBURG 35.59N 77.70W
04/05/2011 GREENE NC 911 CALL CENTER
TREE DOWN
0548 AM TSTM WND DMG 2 N OAK CITY 35.99N 77.30W
04/05/2011 MARTIN NC 911 CALL CENTER
TREE DOWN ON EDMONDSON ROAD NORTH OF OAK CITY
0616 AM TSTM WND DMG 1 NE CALYPSO 35.16N 78.09W
04/05/2011 DUPLIN NC 911 CALL CENTER
TREE DOWN SOUTH OF MOUNT OLIVE ON GARNER CHAPPEL ROAD
0623 AM TSTM WND DMG 2 SSE JAMESVILLE 35.79N 76.89W
04/05/2011 MARTIN NC COCORAHS
COCORAHS OBSERVER REPORTED MANY SMALL LIMBS DOWNED NEAR
JAMESVILLE.
0709 AM TSTM WND DMG 1 WNW ROSE HILL 34.83N 78.05W
04/05/2011 DUPLIN NC UTILITY COMPANY
COUNTY UTILITY REPORTED TREES DOWN ON POWERLINES IN THE
ROSE HILL MAPLE HILL AREA. TIME BASED ON RADAR.
0718 AM HAIL 3 NW WARSAW 35.03N 78.13W
04/05/2011 E0.88 INCH DUPLIN NC 911 CALL CENTER
NICKEL SIZE HAIL NORTHWEST OF WARSAW
0750 AM TSTM WND DMG 1 W PARROTS 35.31N 77.71W
04/05/2011 LENOIR NC FIRE DEPT/RESCUE
NORTH LENOIR FIRE DEPARTMENT REPORTED TREES DOWN AT THE
INTERSECTION OF FRED EVERETTE AND BEN DAIL ROADS.
0752 AM TSTM WND DMG 2 E RICHLANDS 34.90N 77.51W
04/05/2011 ONSLOW NC PUBLIC
10 X 10 ALUMINUM SHED DESTROYED ON HOFFMAN FOREST ROAD
NEAR RICHLANDS. TIME BASED ON RADAR.
0757 AM TSTM WND DMG 2 W RICHLANDS 34.90N 77.58W
04/05/2011 ONSLOW NC 911 CALL CENTER
911 CENTER REPORTED TREE DOWN ON GREGORY FORK RD. NEAR
RICHLANDS.
0830 AM HAIL NEWPORT 34.79N 76.86W
04/05/2011 E0.75 INCH CARTERET NC TRAINED SPOTTER
SPOTTER REPORTS DIME SIZE HAIL IN NEWPORT
&&
EVENT NUMBER MHX1100186 MHX1100185 MHX1100187 MHX1100188 MHX1100192
MHX1100194 MHX1100189 MHX1100193 MHX1100195 MHX1100190 MHX1100191
DAGLocal storm report, Apr 5, 11:33 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1133 AM EDT TUE APR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM MARINE TSTM WIND 10 ESE ENGELHARD 35.42N 75.83W
04/05/2011 M45 MPH AMZ135 NC BUOY
WEATHERFLOW BUOY REPORTED A GUST TO 39 KNOTS.
&&
DAGLocal storm report, Apr 5, 11:41 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1141 AM EDT TUE APR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 AM TSTM WND DMG KINSTON 35.28N 77.59W
04/05/2011 LENOIR NC 911 CALL CENTER
TREE DOWN 3900 BLOCK OF TOWER TREE HILL ROAD IN KINSTON
&&
EVENT NUMBER MHX1100196
JMELocal storm report, Apr 5, 11:46 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1146 AM EDT TUE APR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TSTM WND DMG GREENVILLE 35.60N 77.37W
04/05/2011 PITT NC 911 CALL CENTER
1 TRRE DOWN ON MAPLE ROAD IN GREENVILLE AND ANOTHER
TREE DOWN ON DIXON ROAD IN GREENVILLE
&&
EVENT NUMBER MHX1100197
JMEThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 4:54 AM EDT | Severe Thunderstorm Warning | MHX | Duplin, Greene, Lenoir, Martin, Pitt | 66 min |
| Apr 5, 5:57 AM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Duplin, Greene, Jones, Lenoir and 4 more | 48 min |
| Apr 5, 6:56 AM EDT | Severe Thunderstorm Warning | MHX | Duplin, Lenoir | 34 min |
| Apr 5, 7:37 AM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Greene, Jones, Lenoir, Pitt | 38 min |
| Apr 5, 7:43 AM EDT | Severe Thunderstorm Warning | MHX | Jones, Onslow | 32 min |
| Apr 5, 8:22 AM EDT | Special Marine Warning | MHX | 38 min | |
| Apr 5, 8:23 AM EDT | Special Marine Warning | MHX | 37 min | |
| Apr 5, 8:57 AM EDT | Special Marine Warning | MHX | 33 min | |
| Apr 5, 11:04 AM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Greene, Hyde, Jones, Lenoir and 5 more | 56 min |
| Apr 5, 1:59 PM EDT | Small Craft Advisory | MHX | 6 hr | |
| Apr 5, 7:02 PM EDT | Frost Advisory | MHX | Beaufort, Duplin, Greene, Jones, Lenoir, Martin and 2 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.